Alert archive / Texas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 110, NWS Lubbock, TX

May 28, 2007Hale County, Texas

NWS Lubbock, TX issued this severe thunderstorm warning at May 28, 2007, 9:15 PM CDT for Hale County, Texas. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 28, 2007, 9:15 PM CDT (02:15 UTC)
Expired
May 28, 2007, 10:15 PM CDT
In force
60 min
Issued by
NWS Lubbock, TX
Area
Counties, with a storm outline in the text

County Hale County, TX

The radar

The Lubbock radar (KLBB), 46 km from the middle of the area, began a volume at 02:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 2.3 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2007-05-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 314 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2007-05-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
314 J/kg
Mixed-layer CIN
-46 J/kg
Mixed-layer LCL
2365 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
76 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 3:09 PM CDT, 6 hours 6 minutes earlier.

Area forecast discussion, May 28, 3:09 PM CDT, 6 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
309 PM CDT MON MAY 28 2007

.SHORT TERM...
UPPER LOW CONTINUING SLOWLY TO THE EAST-SOUTHEAST CROSSING NEAR
RUIDOSO NEW MEXICO AT THIS TIME...STILL EXPECTED TO MOVE OUT ACROSS
SOUTHEAST NEW MEXICO EARLY THIS EVENING THEN ACROSS NORTHERN PERMIAN
BASIN EARLY TONIGHT. 50KT UPPER LEVEL JET ROTATING AROUND LOW
CREATING MODESTLY FAVORABLE SHEAR PROFILE THOUGH MAY BE LEADING
TOWARDS GREATER SUBSIDENCE IN ADVANCE. MOISTURE PULLING FURTHER
NORTH ACROSS SOUTH PLAINS WITH SLIGHT CONVERGENCE MAY BE ENOUGH TO
CONTINUE MENTION OF CHANCE THUNDERSTORMS MOST AREAS EARLY TONIGHT.
WE HAVE ALSO ADDED A LIKELY SECTION OVER SOUTHERN ZONES WHERE
OUTFLOWS SEEM MOST LIKELY DESTINED FROM NEW MEXICO BY EARLY
EVENING...ALTHOUGH LACK OF A CUMULUS FIELD IN ADVANCE IS A PROBLEM
FOR STORM CHANCES. FOR NOW WE WILL CONTINUE NEAR OUR WRF/NAM MODEL
OUTPUT IN THIS REGARD. QUICK BURST OF HEAVY RAIN LEADING TO LOCAL
STORM RUN-OFF ISSUES STILL SEEMS THE PRIMARY THREAT ALTHOUGH AS
STATED EARLIER WE ALSO CANNOT RULE OUT A VERY LOW SEVERE RISK. LOW
SHOULD SPIN OUT TO OUR SOUTHEAST LATER TONIGHT WITH DIMINISHING
CHANCES AFTER MIDNIGHT.

ATMOSPHERE WILL GO INTO BRIEF SHORT-WAVE RIDGING EARLY TUESDAY WITH
MODEST LEE-SIDE PRESSURE FALLS SUPPORTING A LOW LEVEL JET TONIGHT.
STRATUS TRANSPORT NORTHWARD LOOKS A GOOD BET EASTERN SOUTH PLAINS
AND ROLLING PLAINS. DRY-LINE WILL TIGHTEN BY MIDDAY TUESDAY WITH
PERHAPS A TREND TOWARDS BULGING THE DRY-LINE EASTWARD LATE MORNING
INTO THE EARLY AFTERNOON. WRF/NAM HINTS AT AN ELEVATED CAP ISSUE FOR
SOUTHERN ZONES NEAR THE 700 MB LEVEL...ALTHOUGH NOT YET A FATAL CAP.
WE HAVE TRIMMED OUR MENTION OF THUNDER TUESDAY AFTERNOON FROM MINIMAL
SOUTHWEST TO SOLID CHANCE NORTHEAST. ANY STORMS DEVELOPING TUESDAY
AFTERNOON MAY HAVE SOME POTENTIAL TO STRENGTHEN GIVEN MORE FAVORABLE
MID AND UPPER LEVEL SHEAR PROFILE. WARMED MAXIMUM TEMPERATURES
SLIGHTLY TUESDAY...ESPECIALLY WESTERN ZONES BEHIND DRY-LINE...THOUGH
IN GENERAL KEPT A NOTCH BELOW MOST GUIDANCE. FIRST 90 DEGREE OF THE
YEAR MAY THREATEN KLBB DEPENDING ON HOW STRONG DOWNSLOPE SOUTHWEST
WINDS DEVELOP LATE IN THE DAY.  MCQUEEN

.LONG TERM...
MODELS IN VERY GOOD AGREEMENT ON BRINGING MID/UPPER LOW CURRENTLY
OVER IDAHO SLOWLY EASTWARD TO NEAR SOUTHEAST MONTANA BY WEDNESDAY
MORNING WHERE IT BECOME QUASI-STATIONARY THROUGH FRIDAY THEN IT
BEGINS TO MOVE SLOWLY ACROSS THE NORTHERN PLAINS TOWARD THE UPPER
MID WEST BY SATURDAY MORNING. DRY LINE IS EXPECTED TO MOVE INTO
BIG COUNTRY/SOUTHERN LOW ROLLING PLAINS BY EARLY WEDNESDAY MORNING
WITH A COLD FRONT MOVING INTO THE EXTREME SOUTHERN TEXAS PANHANDLE.
COLD FRONT TO MOVE INTO THE PERMIAN BASIN WEDNESDAY AFTERNOON WITH
ANOTHER COLD FRONT THEN EXPECTED TO MOVE INTO THE SOUTH PLAINS
WEDNESDAY NIGHT/EARLY THURSDAY MORNING. THERE IS SOME DIFFERENCE
IN MODELS WITH HANDLING OF FRONT...HOWEVER THERE A CONSENSUS THAT
FRONT WILL BECOME QUASI-STATIONARY SOMEWHERE ACROSS THE PERMIAN
BASIN/SOUTHERN SOUTH PLAINS BEFORE WASHING OUT BY SATURDAY MORNING.
WITH FRONT OVER OR NEAR THE FORECAST AREA WILL CONTINUE CHANCE OF
POPS THROUGH THURSDAY NIGHT. MODELS SHOW NORTHWEST FLOW ALOFT
ACROSS THE REGION OVER THE WEEKEND AND INTO THE BEGINNING OF NEXT
WEEK. CANNOT RULE OUT POSSIBILITY OF SOME POPS AND WILL CONTINUE
SLIGHT CHANCE FOR THE WEEKEND. TEMPERATURES TO BE BELOW NORMAL
THROUGH THE END OF THE WORK WEEK THEN CLIMB BACK TO NEAR NORMAL
FOR THE WEEKEND.

&&

.AVIATION...
CHANCE OF THUNDERSTORMS BOTH KLBB AND KCDS THIS EVENING THOUGH
CURRENT RADAR DISPLAY IS UNIMPRESSIVE. MAY NEED TO WAIT FOR THE LOW
TO STEER OUT ACROSS SOUTHERN PLAINS THIS EVENING. LOW LEVEL JET TONIGHT
SHOULD LEAD TO STRATUS AFTER MIDNIGHT AND MAY CAUSE LLWS ISSUES. RM

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        54  87  55  80  53 /  20  20  40  30  40
TULIA         57  84  54  81  56 /  30  30  40  30  40
PLAINVIEW     57  87  58  83  57 /  30  30  40  30  40
LEVELLAND     57  90  59  82  59 /  40  20  30  30  40
LUBBOCK       59  89  61  83  61 /  40  20  40  30  40
BROWNFIELD    57  90  58  87  59 /  60  20  30  30  40
CHILDRESS     63  85  66  85  63 /  40  40  50  40  40
SPUR          61  85  63  85  61 /  50  30  40  30  40
ASPERMONT     63  87  65  86  64 /  50  30  40  30  40

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

05/08
Hazardous weather outlook, May 28, 11:43 AM CDT, 9 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
1143 AM CDT MON MAY 28 2007

TXZ021>044-291645-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
1143 AM CDT MON MAY 28 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON ACROSS THE
SOUTHERN SOUTH PLAINS INTO THE PERMIAN BASIN AS A DISTURBANCE
MOVES OUT OF NEW MEXICO INTO WEST TEXAS. STRONG DAYTIME HEATING
IN THE PRESENCE OF THIS DISTURBANCE WILL GENERATE MODERATE
INSTABILITY ACROSS MUCH OF THE AREA THIS AFTERNOON. ALTHOUGH WIND
FIELDS REMAIN WEAK...SUFFICIENT TURNING WITH HEIGHT MAY ALLOW A
FEW STORMS TO ORGANIZE AND BECOME SEVERE. THE MAIN THREAT FROM
THESE STORMS WILL BE HAIL UP TO ONE INCH AND WIND GUSTS TO 60 MPH.
THUNDERSTORMS ARE EXPECTED TO ORGANIZE INTO A CLUSTER AND MOVE
EAST INTO THE WESTERN ROLLING PLAINS THIS EVENING. AREAS SOUTH OF
A LINE FROM LEVELLAND TO JAYTON WILL MOST LIKELY EXPERIENCE
THUNDERSTORMS THIS AFTERNOON AND EVENING...INCLUDING LAKE ALAN
HENRY.

ADDITIONAL THUNDERSTORM DEVELOPMENT IS POSSIBLE IN THE VICINITY
OF THE CAPROCK ACROSS THE FAR SOUTHERN PANHANDLE. THUNDERSTORMS
HERE ARE EXPECTED TO BE MORE ISOLATED BUT SUFFICIENT INSTABILITY
COULD RESULT IN HAIL TO QUARTER SIZE AND WIND GUSTS APPROACHING 60
MPH FROM THE STRONGEST STORMS.

LOCALIZED FLOODING WILL ALSO REMAIN A CONCERN TODAY DUE TO HIGH
MOISTURE LEVELS IN THE ATMOSPHERE AND ANTICIPATED SLOW STORM
MOTION.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON TUESDAY AS A
COLD FRONT APPROACHES THE AREA AND A DRYLINE EXTENDS SOUTH IN THE
VICINITY OF THE CAPROCK. A STORM SYSTEM MOVING INTO THE CENTRAL
ROCKIES WILL ALLOW STRONGER WESTERLY FLOW IN THE MID LEVELS WHICH
WILL AID STORM ORGANIZATION. STORMS WILL INITIALLY BE ISOLATED
ALONG THE DRYLINE DURING THE LATE AFTERNOON BUT BECOME MORE
WIDESPREAD AS THEY DEVELOP ALONG THE ADVANCING COLD FRONT DURING
THE EVENING. THE MAIN THREAT FROM THESE THUNDERSTORMS WILL BE
LARGE HAIL AND DAMAGING WIND GUSTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY...HOWEVER LOCAL LAW
ENFORCEMENT AND SPOTTER GROUPS SHOULD CLOSELY MONITOR THE WEATHER
ESPECIALLY ACROSS THE SOUTHERN SOUTH PLAINS.

In the hours before

Local storm report, May 28, 6:57 PM CDT, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
657 PM CDT MON MAY 28 2007

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0650 PM     HAIL             2.5 N SLIDE             33.45N 101.93W
05/28/2007  E1.25 INCH       LUBBOCK            TX   BROADCAST MEDIA

            HALF DOLLAR SIZED HAIL REPORTED BY BROADCAST MEDIA

&&

JDV
Local storm report, May 28, 8:02 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
802 PM CDT MON MAY 28 2007

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0746 PM     HAIL             2 S WOODROW             33.42N 101.84W
05/28/2007  E1.00 INCH       LUBBOCK            TX   TRAINED SPOTTER

            A TRAINED SPOTTER REPORTED QUARTER SIZED HAIL JUST
            SOUTH OF WOODROW

&&

JDV
Local storm report, May 28, 8:49 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
849 PM CDT MON MAY 28 2007

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0842 PM     HAIL             10 N PLAINVIEW          34.34N 101.72W
05/28/2007  E0.88 INCH       SWISHER            TX   BROADCAST MEDIA

            BROADCAST MEDIA REPORTED NICKEL SIZE HAIL JUST SOUTH OF
            KRESS ALONG THE SWISHER AND HALE COUNTY LINE

&&

JDV
Local storm report, May 28, 8:56 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
856 PM CDT MON MAY 28 2007

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0852 PM     HAIL             6 NNW ROPESVILLE        33.49N 102.19W
05/28/2007  E0.88 INCH       HOCKLEY            TX   PUBLIC

            NICKEL SIZED HAIL REPORTED

&&

JDV
Local storm report, May 28, 9:06 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
906 PM CDT MON MAY 28 2007

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0834 PM     HAIL             5 S WOODROW             33.37N 101.84W
05/28/2007  E0.75 INCH       LYNN               TX   PUBLIC

            PENNY SIZED HAIL REPORTED. REPORT RELAYED BY NWS
            MIDLAND.

&&

JDV
Local storm report, May 28, 9:11 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
911 PM CDT MON MAY 28 2007

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0907 PM     HAIL             7 NNE PLAINVIEW         34.28N 101.68W
05/28/2007  E0.88 INCH       HALE               TX   PUBLIC

            PUBLIC REPORTED NICKEL SIZE HAIL NORTHEAST OF PLAINVIEW

&&

JDV

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 28, 7:09 PM CDTSevere Thunderstorm WarningLUBLynn36 min
May 28, 7:32 PM CDTSevere Thunderstorm WarningLUBLubbock28 min
May 28, 7:55 PM CDTSevere Thunderstorm WarningLUBTerry50 min
May 28, 8:04 PM CDTSevere Thunderstorm WarningLUBLynn56 min
May 28, 8:21 PM CDTSevere Thunderstorm WarningLUBHale, Swisher54 min
May 28, 8:30 PM CDTSevere Thunderstorm WarningLUBHockley45 min
May 28, 8:42 PM CDTSevere Thunderstorm WarningLUBTerry33 min
May 28, 8:57 PM CDTSevere Thunderstorm WarningLUBLubbock63 min
May 28, 9:00 PM CDTSevere Thunderstorm WarningLUBLynn60 min
May 28, 9:06 PM CDTFlash Flood WarningLUBLynn3 hr
May 28, 9:07 PM CDTSevere Thunderstorm WarningLUBGarza38 min
May 28, 10:09 PM CDTSevere Thunderstorm WarningLUBFloyd66 min
May 28, 10:13 PM CDTSevere Thunderstorm WarningLUBHale62 min
May 28, 11:04 PM CDTFlash Flood WarningLUBFloyd3 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.